How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • Go back-and-forth until satisfied
    Rate the answer you receive.
Ask GauravMD Your Own Question
GauravMD
GauravMD, Dr
Category: Dermatology
Satisfied Customers: 11766
Experience:  MBBS, DCH, DNB (MD), with special interest in Dermatology
239748
Type Your Dermatology Question Here...
GauravMD is online now

I've recently started waxing my legs and started

This answer was rated:

Hello, I've recently started waxing my legs and started experiencing red bumps even after couple of days. I don't usually put any lotion or oils after the session, so I'd like to ask for your advice, whether there is any product that you would recommend for this type of issue? Thank you
JA: How long have you been dealing with this? Does anything in particular seem to make the bumps better or worse?
Customer: I've always struggled with strawberry leg effect, but waxing and epilation makes it much worse. i've only started experiencing it since i started waxing couple of weeks ago.
JA: Is there anything else the Doctor should know before I connect you? Rest assured that they'll be able to help you.
Customer: i usually get quite dry skin , but generaly i dont struggle with any other skin issues

Thank you for trusting justanswer.com.
I am Dr. Gaurav Gupta, MD, a board-certified physician.
I have more than 20 years of experience and have been assisting people with their medical questions on justanswer for the last 18 years.
Give me a few minutes to review your question. I will provide you with appropriate online guidance.

My response at times can be delayed as I may have to go offline, but I would definitely respond to your query.
Thanks

Customer: replied 9 days ago.
Thank you very much! I'm attaching a photo of the current situation (12h post wax). The bumps get a tiny bit better but unfortunately dont go away even after couple of days.

Hi,

Many people develop folliculitis — a bumpy, pimple-like rash — after hair removal. It's usually caused by inflammation. Inflammation typically goes away on its own without treatment.

Since the rash is a result of inflammation, you can counter it by treating it with a cold compress. Apply an ice pack directly or dip a washcloth in ice-cold water and press it against your waxed skin.

Aloe vera gel has cooling as well as healing properties, and that’s why it’s considered a godsent ingredient for sensitive skin. If you experience post-wax bumps after every hair removal, keep aloe vera gel in your beauty shelf. Right after the wax, rub aloe vera gel on your skin and let it get absorbed. It will also relieve you from itching and irritation.

Do away with the irritants by cleansing and exfoliating your skin.

It helps soothe lingering sensations and inflammation. Use warm water and a mild scrub to gently exfoliate your skin and follow up with a lightweight, nourishing moisturiser. Keep your skin moisturised and avoid tight-fitting clothes to keep further irritation at bay.

Warm regards
Customer: replied 9 days ago.
Thank you for your expertise and advice. Would you say that using aloe vera gels that contain some other ingredients are okay to use? I can't find aloe vera gel or lotion that contains pure aloe vera and I wonder if these kinds of ingredients are okay to use on irritated skin?For example one of the aloe vera gels ingredients list is: Aloe Barbadensis (Aloe Vera) Leaf Juice, Acrylates/c10-30 Alkyl Acrylate Crosspolymer, Panthenol, Sodium Phytate, Sodium Hydroxide, Phenoxyethanol, Potassium Sorbate, Benzoic Acid.

Yes,

These ingredients are fine, they should be from a good company and with good customer reviews :)

Warm regards

Customer: replied 9 days ago.
Brilliant, thank you very much for your help! Have a lovely rest of your day.

:)

I am glad to be able to help out. If any part of my response is unclear, please let me know.
If you would like to ask me another question in the future, you can add me as a favorite Expert.
It’s my goal to deliver excellent service, so please let me know if there is anything more I can do. Thank you for using our site.
Warm regards

GauravMD and other Dermatology Specialists are ready to help you